Skip to main content

Posts

Showing posts from April, 2018

Who I am

I had no idea what I was doing in college. I was passionate and had so much energy but no guidance, mentoring or focus.  I remember that final summer after high school graduation I had gotten into another fight with my mother. For the life of me I don't remember what it was but I'm sure it was petty. What I do remember though is wiping my tears  and looking at my college admission packets over and over again. My grandma in the background telling me that everything would be okay and I would soon be leaving.

College to me was my first real love, my first taste of freedom and my first release. While in highschol and jr high I had expressed myself through various extracurricular activities;  the ease of involvement in college was like a drug I knew I wanted from an early age. I held on to that hope that  I would be free to explore and do the things that I never got to do at home.

First on the list was saving the world by majoring in international relations with a focus on war, pe…

Healing

When I was in Liberia, I remember noticing that the vaccine for Malaria had side effects that seemed to be similar, if not more invasive than the symptoms of Malaria itself- fatigue, chills, dizziness etc.This short-term pain and discomfort is necessary for long term healing and is only temporary. That’s how I feel like with my life currently, I’m taking this vaccine of healing myself and my wounds. Through it, I’m experiencing side effects, but the healing will be so worth it. For me this looks like setting boundaries and cutting ties in unhealthy relationships which leads to backlash from toxic people. It feels like taking care of my body, through yoga, stretching, massages and acupuncture. It looks like saying no to things I thought I wanted to do to  in order to make yourself a priority. Healing feels uncertain, it feels vulnerable, doing things I have never done before. I am healing myself through metaphorically taking a chill pill, dealing with the short-term side effects of in…